Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 41, NWS Des Moines, IA

May 19, 2013Kossuth County, Winnebago County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 19, 2013, 4:19 AM CDT for Kossuth County, Winnebago County, Iowa. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2013, 4:19 AM CDT (09:19 UTC)
Expired
May 19, 2013, 5:15 AM CDT
In force
56 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kossuth County, IA, Winnebago County, IA

The radar

The Minneapolis radar (KMPX), 162 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WUUS53 KDMX 190919
SVRDMX
IAC109-189-191015-
/O.NEW.KDMX.SV.W.0041.130519T0919Z-130519T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
419 AM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 515 AM CDT

* AT 416 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
  BANCROFT...AND MOVING NORTH AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BUFFALO CENTER...LAKE MILLS...LELAND...LAKOTA...THOMPSON...
  LEDYARD...RAKE AND SCARVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4350 9349 4326 9350 4325 9425 4351 9422
TIME...MOT...LOC 0919Z 187DEG 35KT 4334 9411

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
3 follow-up statements
615 
WWUS53 KDMX 190925
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
425 AM CDT SUN MAY 19 2013

IAC109-189-191015-
/O.CON.KDMX.SV.W.0041.000000T0000Z-130519T1015Z/
KOSSUTH IA-WINNEBAGO IA-
425 AM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINNEBAGO AND
NORTHEASTERN KOSSUTH COUNTIES UNTIL 515 AM CDT...

AT 424 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF BANCROFT TO 6 MILES SOUTHEAST
OF BUFFALO CENTER TO 7 MILES NORTHWEST OF CLEAR LAKE...AND MOVING
NORTH AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LAKE MILLS...THOMPSON...LELAND...RAKE AND SCARVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4350 9349 4326 9350 4325 9425 4351 9422
TIME...MOT...LOC 0925Z 192DEG 35KT 4347 9419 4335 9384
          4319 9349

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
528 
WWUS53 KDMX 190943
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT SUN MAY 19 2013

IAC109-190953-
/O.CAN.KDMX.SV.W.0041.000000T0000Z-130519T1015Z/
KOSSUTH IA-
443 AM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KOSSUTH COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.

LAT...LON 4349 9349 4326 9350 4326 9351 4329 9382
      4350 9390 4350 9350
TIME...MOT...LOC 0943Z 192DEG 35KT 4352 9379 4335 9349

$$

IAC189-191015-
/O.CON.KDMX.SV.W.0041.000000T0000Z-130519T1015Z/
WINNEBAGO IA-
443 AM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINNEBAGO
COUNTY UNTIL 515 AM CDT...

AT 440 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 10 MILES NORTHEAST OF BUFFALO CENTER TO 7 MILES
SOUTH OF LAKE MILLS...AND MOVING NORTH AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LAKE MILLS AND SCARVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4349 9349 4326 9350 4326 9351 4329 9382
      4350 9390 4350 9350
TIME...MOT...LOC 0943Z 192DEG 35KT 4352 9379 4335 9349

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
215 
WWUS53 KDMX 190956
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
456 AM CDT SUN MAY 19 2013

IAC189-191007-
/O.CAN.KDMX.SV.W.0041.000000T0000Z-130519T1015Z/
WINNEBAGO IA-
456 AM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR WINNEBAGO COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4349 9349 4326 9350 4326 9351 4329 9382
      4350 9390 4350 9350
TIME...MOT...LOC 0957Z 192DEG 35KT 4365 9375 4348 9345

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:07 AM CDT, 12 minutes earlier.

Area forecast discussion, May 19, 4:07 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
407 AM CDT SUN MAY 19 2013

.DISCUSSION.../TODAY THROUGH SATURDAY/...
ISSUED AT 407 AM CDT SUN MAY 19 2013

AMPLE WEATHER DURING THE FORECAST PERIOD WITH ONGOING CONVECTION
PASSING THROUGH THE FORECAST AREA. THIS ARC OF THUNDERSTORMS IS
EXPECTED TO PROGRESS NORTHEAST OUT OF THE AREA TOWARD 12Z. THERE
MAY BE SOME LINGERING CONVECTION...HOWEVER IT APPEARS THERE WILL
BE SOME DOWN TIME DURING THE DAY WITH WEAK SUBSIDENCE ON THE
BACKSIDE OF THIS CONVECTION THIS MORNING. THIS SHOULD ALLOW DAYTIME
HEATING TO PROGRESS WITH INSTABILITY INCREASING THROUGHOUT THE
DAY. WILL ALSO SEE SHEAR BEGIN TO INCREASE AS MID LEVEL SPEED MAX
APPROACHES LATE IN THE DAY. POTENTIAL FOR SEVERE WEATHER LOOKS
GOOD BY LATE AFTERNOON INTO THE EVENING WITH BEST PARAMETERS
ACROSS THE SOUTH. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE
INCLUDING LARGE HAIL...DAMAGING WINDS WITH A FEW TORNADOES ALSO
POSSIBLE...ESPECIALLY IN THE SOUTH AND WEST.

THE CONVECTION WILL PULL NORTHEAST ACROSS CENTRAL IOWA TONIGHT AS
SHORTWAVE MOVES QUICKLY THROUGH THE STATE. WILL LIKELY SEE
CONVECTION DIMINISH OVER THE FORECAST AREA LATE TONIGHT AS DRIER
AIR ALOFT MOVES ACROSS THE STATE. EXCEPTION WOULD BE IN THE FAR
NORTH WHERE FORCING LINGERS AND CONVECTION MAY PERSIST FOR MUCH OF
THE NIGHT. WILL CONTINUE TO MONITOR THIS AREA FOR POTENTIAL HEAVY
RAINFALL AND THE POSSIBILITY OF FLASH FLOODING GIVEN THE PREVIOUS
HEAVY RAINS OF EARLIER IN THE WEEK.

UPPER LOW WILL SIT AND SPIN FOR THE EARLY PART OF THE WEEK
BRINGING CHANCES OF CONVECTION ON MONDAY INTO TUESDAY WITH
ADDITIONAL THREAT OF SEVERE WEATHER...MAINLY EAST DURING THIS
TIME AS MOISTURE AND SHEAR REMAIN IN PLACE. UPPER SYSTEM WILL
EVENTUALLY PULL AWAY LATER IN THE WEEK WITH DRIER WEATHER INTO
THURSDAY AND FRIDAY. HOWEVER...THE BREAK APPEARS SHORT LIVED AS
WARM ADVECTION AND MOISTURE TRANSPORT INCREASE LATE FRIDAY INTO
SATURDAY. THIS WILL BRING ADDITIONAL CHANCES FOR THUNDERSTORMS
LATE IN THE PERIOD.

&&

.AVIATION...19/06Z
 ISSUED AT 1152 PM CDT SAT MAY 18 2013

LINE OF STORMS BEGINNING TO CROSS THE IA/NE BORDER WITH A SECOND
SEGMENT COMING UP FROM KS.  THE LINE OF STORMS OVER NE SHOULD WEAKEN
WHILE THE STORMS OVER KS SHOULD LIFT ACROSS CENTRAL IOWA THROUGH
12-15Z.  HEAVY RAIN POTENTIAL WITH THESE STORMS AS WELL AS AN
ISOLATED STRONG WIND OR LARGE HAIL THREAT BUT STORMS WILL BE LIFTING
INTO A LITTLE LESS FAVORABLE AIR.  I AM EXPECTING A BREAK FROM
15Z-19Z BUT HOW FAST WE BREAK OUT OF THE CLOUDS AND DESTABILIZE WILL
PLAY A ROLE IN HOW QUICKLY STORMS REDEVELOP.  A STRONG UPPER LEVEL
FEATURE WILL MOVE IN BY 21Z AND SWING NE THROUGH THE END OF THE TAF
PERIOD BRINGING ANOTHER ROUND OF THUNDERSTORMS...SOME WITH THE
POTENTIAL FOR DAMAGING WIND AND LARGE HAIL.  THE BEST THREAT WOULD
BE OVER KDSM WITH KOTM AND KFOD ON THE FRINGE OF THE THREAT AREA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DISCUSSION...COGIL
AVIATION...FAB
Hazardous weather outlook, May 18, 5:17 AM CDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
517 AM CDT SAT MAY 18 2013

IAZ044>047-057>061-070>075-081>086-092>097-191100-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
517 AM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO PUSH INTO THE AREA LATE
TONIGHT. THERE IS SOME THREAT OF LARGE HAIL WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF THUNDERSTORMS ARE FORECAST SUNDAY THROUGH TUESDAY. THERE IS
A THREAT FOR SEVERE WEATHER SUNDAY INTO MONDAY WITH THE MOST SIGNIFICANT
POTENTIAL SUNDAY AFTERNOON AND EVENING. LARGE HAIL...DAMAGING
WINDS AND AN ISOLATED TORNADO ARE POSSIBLE...ESPECIALLY LATE IN
THE DAY ON SUNDAY.

ADDITIONAL SEVERE WEATHER WILL BE POSSIBLE ON MONDAY...MAINLY
EAST OF INTERSTATE 35 WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED SUNDAY AFTERNOON AND EVENING.
ADDITIONAL ACTIVATION MAY BE NEEDED ON MONDAY.

IAZ004>007-015>017-023>028-033>039-048>050-062-191100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-
POWESHIEK-
517 AM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. THERE IS
SOME THREAT OF LARGE HAIL FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF THUNDERSTORMS ARE FORECAST SUNDAY THROUGH TUESDAY.
THERE IS THE THREAT FOR SEVERE WEATHER SUNDAY INTO MONDAY. HE
MOST SIGNIFICANT POTENTIAL EXISTS SUNDAY AFTERNOON AND EVENING
WHEN LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO ARE
POSSIBLE.

THERE IS SOME THREAT FOR ADDITIONAL ISOLATED SEVERE WEATHER INTO
MONDAY WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG AND EAST
OF THE INTERSTATE 35 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.

CC

In the hours before

Special weather statement, May 19, 2:10 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
210 AM CDT SUN MAY 19 2013

IAZ044-045-057-190815-
AUDUBON-CARROLL-CRAWFORD-
210 AM CDT SUN MAY 19 2013

...GUSTY WINDS AND SMALL HAIL POSSIBLE...

AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF DENISON...MOVING NORTH AT
40 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MANILLA...            GRAY...               ASPINWALL...
  TEMPLETON...          MANNING...            DENISON...
  VAIL...               HALBUR...             DELOIT...
  WESTSIDE...           ARCADIA...            KIRON...
  BREDA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, May 19, 2:43 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
243 AM CDT SUN MAY 19 2013

IAZ033>035-045-046-190815-
CALHOUN-CARROLL-GREENE-SAC-WEBSTER-
243 AM CDT SUN MAY 19 2013

...GUSTY WINDS POSSIBLE...

AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH CENTRAL SAC
COUNTY TO SOUTH CENTRAL CALHOUN COUNTY TO CENTRAL GREENE COUNTY...
MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  YETTER...             LOHRVILLE...          SCHALLER...
  ROCKWELL CITY...      RINARD...             FARNHAMVILLE...
  SOMERS...             SAC CITY...           LYTTON...
  GOWRIE...             EARLY...              NEMAHA...
  KNIERIM...            JOLLEY...             CALLENDER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

BEERENDS
Local storm report, May 19, 3:13 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
313 AM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 AM     NON-TSTM WND GST 3 E RINARD              42.34N 94.43W
05/19/2013  M64.00 MPH       CALHOUN            IA   911 CALL CENTER

            SCHOOL-NET SITE

&&

CCOGIL
Special weather statement, May 19, 3:48 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
348 AM CDT SUN MAY 19 2013

IAZ049-050-061-062-190915-
JASPER-MARSHALL-POWESHIEK-TAMA-
348 AM CDT SUN MAY 19 2013

...NICKEL HAIL POSSIBLE...

AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF GRINNELL...MOVING NORTHEAST AT 35
MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GILMAN...             MONTOUR...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

BEERENDS
Local storm report, May 19, 3:52 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
352 AM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     NON-TSTM WND GST ALGONA                  43.07N 94.23W
05/19/2013  M61 MPH          KOSSUTH            IA   DEPT OF HIGHWAYS

            IOWA DOT RWIS SITE

&&

CCOGIL
Special weather statement, May 19, 4:13 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
413 AM CDT SUN MAY 19 2013

IAZ062-190945-
POWESHIEK-
413 AM CDT SUN MAY 19 2013

...NICKEL HAIL POSSIBLE IN EASTERN POWESHIEK COUNTY...

AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL POWESHIEK COUNTY...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HARTWICK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:07 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor23 min
May 19, 2:51 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Sac, Webster39 min
May 19, 3:04 AM CDTSevere Thunderstorm WarningDMXJasper, Marion26 min
May 19, 3:33 AM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto42 min
May 19, 3:55 AM CDTSevere Thunderstorm WarningDMXHancock, Wright50 min
May 19, 3:57 PM CDTSevere Thunderstorm WarningDMXCrawford33 min
May 19, 4:34 PM CDTFlash Flood WarningDMXCrawford6 hr
May 19, 4:59 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass46 min
May 19, 5:39 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Webster51 min
May 19, 5:43 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Guthrie47 min
May 19, 5:45 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster45 min
May 19, 6:10 PM CDTFlash Flood WarningDMXAdair, Adams, Cass6 hr
May 19, 6:14 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Greene, Guthrie, Madison46 min
May 19, 6:23 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth52 min
May 19, 6:27 PM CDTTornado WarningDMXDallas, Guthrie, Madison33 min
May 19, 6:35 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Warren40 min
May 19, 6:42 PM CDTSevere Thunderstorm WarningDMXDallas, Polk, Story48 min
May 19, 6:49 PM CDTTornado Warning Tornado observedDMXPolk, Story26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.